Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Pindolol and propranolol may slow down how quickly your liver processes chlorpromazine. Chlorpromazine may slow down how quickly your liver processes pindolol and propranolol.
What might happen:
The blood levels of one or both medicines may be increased. This may cause an increase in both the beneficial, as well as toxic effects of these medicines.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medications together. You should check your blood pressure regularly. Tell your doctor if there is a change in your pressure, since the dose of your beta-blocker may need to be adjusted. You should also tell your doctor if you have any chest pain, shortness of breath, or if your heartbeat becomes slow. If you have blurred vision, dizziness, or drowsiness, contact your doctor.It may be necessary to adjust the dosage of either medicine when starting or stopping the other medicine.Make sure that your doctor knows all of the medicines that you are taking.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Vestal RE, Kornhauser DM, Hollifield JW, Shand DG. Inhibition of propranolol metabolism by chlorpromazine. Clin Pharmacol Ther 1979 Jan; 25(1):19-24.
2.Peet M, Middlemiss DN, Yates RA. Propranolol in schizophrenia. II. Clinical and biochemical aspects of combining propranolol with chlorpromazine. Br J Psychiatry 1981 Aug;139:112-7.
3.Miller FA, Rampling D. Adverse effects of combined propranolol and chlorpromazine therapy. Am J Psychiatry 1982 Sep;139(9):1198-9.
4.Greendyke RM, Gulya A. Effect of pindolol administration on serum levels of thioridazine, haloperidol, phenytoin, and phenobarbital. J Clin Psychiatry 1988 Mar;49(3):105-7.